Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 167, NWS Louisville, KY

July 30, 2000Casey County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 30, 2000, 6:22 PM EDT for Casey County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 30, 2000, 6:22 PM EDT (22:22 UTC)
Expired
Jul 30, 2000, 6:50 PM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Casey County, KY

What was reported inside it

TimeReportWhereRemark
Jul 30, 6:30 PM EDTThunderstorm Wind 50 EDunnville, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WUUS53 KLMK 302222
SVRSDF
KYC045-302250-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 PM EDT SUN JUL 30 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASEY COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 650 PM EDT

* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DUNNVILLE...OR ABOUT 23 MILES WEST OF
  SOMERSET...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIBERTY AROUND 640 PM EDT
  MIDDLEBURG...YOSEMITE AROUND 645 PM EDT

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS.
IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY
STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED
POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

MARIEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:00 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 30, 4:00 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT SUN JUL 30 2000

GIST OF MODEL PROGS IS A CONTINUED WEAKENING OF UPR AIR/SFC FEATURES
RESPONSIBLE FOR OUR SCT TO NMRS SHWRS/STORMS OF THE PAST SEVERAL
DAYS. BY 60H...ETA/AVN LIFT UPR LVL TROF ENE WITH AXIS NEAR/JUST
UPSTRM OF FA WITH ASSOCIATED WEAK SFC TROF BARELY DISCERNIBLE.

TREND THEN SHUD BE FOR ACTIVITY TO BE MAINLY DIURNAL...BUT WITH WEAK
SUBTLE FEATURES STILL PROVIDING ENUF LIFT/CNVRGC IN UNSTABLE AMS AS
TO NOT RULE OUT SHWRS DURG THE NGT/ERLY MRNG WITH DEEP LAYERED S/SW
FLO CONTG THRU THE PD EAST OF UPR TROF. EXCEPTION TO THIS MAY BE
ENHANCED LO LVL CNVRGC OVER OUR ERN FA LATE TNGT ASSOCIATED WITH
FAVORABLE QUAD OF N-S ORIENTED UPR LVL JET STREAK. WILL GO LIKELY
POPS THERE WITH MENTION OF HVY RAIN.

CONVECTIVE TEMPS SHUD BE MET SOMEWHAT SOONER MON WITH ETA SBCAPES
MAXED OUT OVR FA AT 2000-2500 J/KG. SO WHILE THERE MAY BE gA MIN OF
ERLY MRNG ACTIVITY...SCT PULSE STORMS SHUD FIRE IN THE HEAT OF THE
AFTN AND EVE.

SDF...NONE.
KIRKPATRICK

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:02 PM EDTFlash Flood WarningLMKMonroe118 min
Jul 30, 7:13 PM EDTSevere Thunderstorm WarningLMKLincoln47 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.